MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G09501
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2a: common device name: additional names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b: procode: additional product codes: gbo, lje.E1: phone number: (b)(6).H3: device evaluated by mfg? device evaluation anticipated but has not yet begun.Awaiting device return.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the hub of an ultrathane mac-loc locking loop multipurpose drainage catheter separated during a percutaneous transhepatic cholangiographic drainage (ptcd) procedure on a 57-year-old male patient.Upon opening the outer packaging of the drainage catheter prior to flushing, it was observed that the mac-loc locking mechanism was separated from the catheter.As a result, the drainage catheter was replaced with a new one to successfully complete the procedure.It was confirmed that the device did not make any patient contact.A photo provided by the customer confirms hub separation from the catheter.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: d9 - date returned to mfg.Correction: d4 - model #, catalog #.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Correction: d4 - primary udi number.Investigation ¿ evaluation: it was reported that the hub of an ultrathane mac-loc locking loop multipurpose drainage catheter separated during a percutaneous transhepatic cholangiographic drainage (ptcd) procedure on a 57-year-old male patient.Upon opening the outer packaging of the drainage catheter prior to flushing, it was observed that the mac-loc locking mechanism was separated from the catheter.As a result, the drainage catheter was replaced with a new one to successfully complete the procedure.It was confirmed that the device did not make any patient contact.A photo provided by the customer confirms hub separation from the catheter.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation including the complaint history, device history record, quality control procedures, specifications, and instructions for use (ifu), as well as a visual inspection of the returned device, were completed during the investigation.One catheter shaft was returned for evaluation in a used and damaged condition.A visual inspection of the complaint device found material damage on the flare ridge and thread marks near the top.Without the mac-loc adaptor, gap gauge verification could not be completed.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that inspection activities are currently in place to prevent the release of nonconforming products related to the reported failure mode.A review of the device history record (dhr) found no relevant discrepancies that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling.The current instructions for use [ifu__multi2_rev1] state the following: precautions: patients with indwelling drainage catheters should be evaluated routinely to ensure continuous function of the catheter.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.Evidence gathered upon review of the dmr, dhr, device evaluation, and ifu suggests that the device was manufactured to specification and that there are no nonconforming devices in house or out in the field.Based on the information provided, examination of the returned product, and the results of this investigation, it was concluded that a component failure unrelated to manufacturing or design contributed to the reported failure.It is possible that the catheter experienced excessive force or tension during the prepping process, but this cannot be confirmed.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22647133
Report Number1820334-2025-00911
Device Sequence Number8681588
Product Code FGE
UDI-Device Identifier00827002095014
UDI-Public(01)00827002095014(17)271126(10)16356897
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K173035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG09501
Device Catalogue NumberULT8.5-38-25-P-6S-CLM-RH
Device Lot Number16356897
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer08/18/2025
11/20/2025
Initial Report FDA Received Date07/29/2025
Supplement Report FDA Received Date08/19/2025
12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient Weight59 KG